MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE INTEGRA 18X1-1/2 BLUNT FILL; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE INTEGRA 18X1-1/2 BLUNT FILL; PISTON SYRINGE
Catalog Number 305275
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: two (2) photos were provided by the customer for investigation.One (1) photo shows a filled syringe being held by a person.There is a reddish piece of foreign matter in the syringe.The second (2nd) photo also shows a filled syringe being held by a person.There is a brown piece of foreign matter in the syringe.A device history record (dhr) review was not able to be performed on the batch associated with this investigation as the batch number was not known.Investigation conclusion: confirmed: bd was able to duplicate or confirm the customer's indicated failure mode with the photos provided.Root cause description: without a physical sample to analyze the foreign matter (fm) that appears to be in the syringe cannot be identified; therefore, potential root causes cannot be determined, no corrective or preventative actions are proposed in the scope of this complaint.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that rubber-like foreign matter was noticed floating in the needle integra 18x1-1/2 blunt fill during use after drawing up medication.The following information was provided by the initial reporter: "after drawing up medication using the bd blunt fill needle (without filter) the nurse noticed "floater in the medication syringe".She described it as resembling a small amount of rubber.".

Brand Name
NEEDLE INTEGRA 18X1-1/2 BLUNT FILL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9203272
Report Number1911916-2019-01099
Device Sequence Number2258065
Product Code MEG
UDI-Device Identifier30382903052753
UDI-Public30382903052753
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305275
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2019
Initial Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;